Texas, 2006Hail and Damaging Winds in Texas, June 13, 2006
June 13, 2006 · NWS HGX · 8 events in 6 counties and zones
5 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $122,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 13, 1:30 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
230 PM CDT TUE JUN 13 2006
.DISCUSSION...
RADAR NOT PICKING UP ANYTHING JUST YET BUT STARTING TO SEE THE CU
BUILD-UP OVER THE NERN ZONES ALONG WITH THE FRONT CURRENTLY MOV-
ING PAST THE LA/TX BORDER. FAIRLY DEEP NLY FLOW NOTED ON THE KHGX
VWP SO WE SHOULD DRY OUT/WARM UP NICELY TOMORROW. PROGS NOT OFFER-
ING UP MUCH CHANGE TO THE PREVIOUS RUNS WITH THE INCREASE OF POPS
FOR THE UPCOMING WEEKEND AS THE SHORTWAVE MOVING PAST SE TX TODAY
DEEPENS OVER THE WRN GULF AND RETURNS BACK UP THE COAST SAT/SUN.
DEEP GULF MOISTURE SET TO SURGE INTO THE REGION JUST AHEAD OF THE
SYSTEM BY FRI (LATE THUR FOR OFFSHORE WATERS) SO HAVE STARTED THE
LOWISH POPS DURING THIS TIME PERIOD. HAVE ALSO RAISED POPS JUST A
TOUCH FOR THE WEEKEND PROPER AS MOS NUMBERS CONTINUE TO RISE (AND
GET HARDER TO IGNORE). THE POTENTIAL WETTER WEEKEND WOULD SEEM TO
HERALD A CHANGE TO THE OVERALL PATTERN WITH MOST/ALL OF THE LONG-
RANGE PROGS NOW PUTTING THE FA IN THE UPPER LEVEL WEAKNESS REGION
NEXT WEEK. THIS SHOULD HELP LOWER TEMPS SOME/INCREASE RHS/PRODUCE
MAINLY DIURNAL PCPN ALONG THE SEABREEZE FOR THE EXTENDED FCST. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 73 97 68 97 71 / 20 0 0 0 0
HOUSTON (IAH) 74 95 69 95 72 / 30 0 0 0 0
GALVESTON (GLS) 79 90 76 90 78 / 30 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 13, 5:05 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
605 AM CDT TUE JUN 13 2006
TXZ163-164-176>179-195>200-210>214-226-227-235>238-141115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
605 AM CDT TUE JUN 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A VERY WEAK COLD FRONT WILL MOVE INTO SOUTHEAST TEXAS TODAY AS AN
UPPER LEVEL LOW OVER ARKANSAS MOVES SOUTHWEST INTO EAST TEXAS.
THIS WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS TO DEVELOP
THIS AFTERNOON INTO THE EVENING ACROSS THE AREA. SOME OF THESE
STORMS COULD BE STRONG PRODUCING GUSTY WINDS AS WELL AS BRIEF
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN PLAINS SATURDAY
AS MOISTURE OVER THE WESTERN GULF OF MEXICO MOVES NORTHWARD ACROSS
EAST TEXAS. THIS WILL PROVIDE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WITH THE AFTERNOON SEABREEZE SATURDAY THROUGH MONDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Harris
- When
- June 13, 3:15 PM CST
- Where
- Harris County, 5 mi SE of Kingwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 29.850, -95.250
Numerous large trees downed and several homes damaged.
Thunderstorm Wind, Harris
- When
- June 13, 3:45 PM CST
- Where
- Harris County, Crosby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 29.900, -95.067
Trees and street signs down.
Hail, Montgomery
- When
- June 13, 4:10 PM CST
- Where
- Montgomery County, Cut and Shoot
- Measured
- 0.88 in hail
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.333, -95.350
Thunderstorm Wind, Galveston
- When
- June 13, 4:25 PM CST
- Where
- Galveston County, League City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $35,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.500, -95.100
Semi-tractor trailer overturned onto another vehicle on Interstate 45 at FM 646. Winds also blew down a few large concrete wall structures at a construction site at the same intersection. Numerous fences and store signs were also blown down in and around League City and Dickinson.
Thunderstorm Wind, Fort Bend
- When
- June 13, 4:45 PM CST
- Where
- Fort Bend County, 4 mi SE of Thompsons
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.467, -95.550
Numerous trees and power lines down in the Sienna Plantation.
Thunderstorm Wind, Brazoria
- When
- June 13, 5:35 PM CST
- Where
- Brazoria County, West Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.150, -95.650
Numerous trees, power lines, and storm signs down.
Hail, Wharton
- When
- June 13, 6:25 PM CST
- Where
- Wharton County, 2 mi E of Wharton
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.317, -96.067
Golfball-size hail on County Road 120.
Hail, Wharton
- When
- June 13, 6:25 PM CST
- Where
- Wharton County, 5 mi NE of Wharton
- Measured
- 0.75 in hail
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.367, -96.033
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, June 13, 2006$500,000 · F1 · 1 event
- Tropical Storm in Florida, June 13, 2006$140,000 · 9 events
- Tornado and Hail in Montana, June 13, 2006F1 · 5 events
- Tornado in South Carolina, June 13, 20061 injured · $20,000 · F0 · 1 event
- Hail in South Dakota, June 13, 20061.75 in hail · 23 events
- Hail and Damaging Wind in Montana, June 13, 20062 in hail · 20 events
- Tropical Storm in Florida, June 13 to 14, 200615 events
- Hail in Idaho, June 13, 20061.25 in hail · 10 events
- Tropical Storm in South Carolina, June 13 to 14, 20069 events
- Flash Flood and Hail in Washington, June 13, 20061 in hail · 5 events
- Hail and Damaging Wind in Idaho, June 13, 20061.75 in hail · 4 events
- High Wind in Utah, June 13, 200668 kt wind · 4 events